Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 4 of 4 Posts

·
Registered
Joined
·
8 Posts
Discussion Starter · #1 ·
After my gall bladder started going bad on me I would get occasional bouts of D and over the years it increasingly got worse. After the removal of my gall blader it got so it was dibilitating. I became almost a shut in for fear of going all over myself in public ( which happened to me ) For a period of about 5 years I remained indoors due to this horrible problem.I suffered from clinical depression because of this as I'd always been very active and busy, now self-confined to my home I grew almost suicidal but thankfully overcame this.My GP tried lots of different things tring to control it but nothing worked. He finally gave me a perscription for Cholestyramine (this is an old drug used at first to lower cholestrol) when I went to fill this, they didnt have the powder only the pills so desperately I got them instead .. they didnt work at all. Several months maybe a year went by and I went back to him again, he asked me to try the powder this time. I got the powder and at first started with 1 scoop twice a day in water. I saw almost immediate relief.After being on this medication for over 2 years now, my D has been controled and I am down to one scoop of powder once a day and RARELY have D.I still have to watch my oil intake as that does me a job, but all in all I'm 98% well. I hope that if you havent tried this medication that you speak to your Dr. about it and try it. Nothing ventured.
 

·
Registered
Joined
·
107 Posts
I dont think theres any problems with my gallbladder but i started taking Cholestyramine powder in 2001 and it made a huge difference starting on the first day i took it.
 

·
Registered
Joined
·
34,955 Posts
This drug's primary use is reducing cholesterol by binding bile. This also makes is useful for people who release too much bile because they have no gall bladder or the part of the small intestine that recycles the bile has been removed/damaged.Too much bile in the colon will cause diarrhea.It is also generally a constipating medication (something like 1/3 of people taking it for cholesterol purposes end up with this side effect) This is why it is also used for IBS-D. The New England Journal of Medicine had a good review of mediations back in June 2001 (If I recall correctly) and this is one of the medications listed for IBS-DK.
 

·
Registered
Joined
·
482 Posts
wow glad that stuff worked for you... i tried it a few time 3in fact and everytime i did i would vomit after taking it until i didnt have strentgh to be sick anymore... i find immodium works best for me
and watching my diet
 
1 - 4 of 4 Posts
Top